Advertisement

Nonlinear Dynamics

, Volume 93, Issue 2, pp 933–943 | Cite as

On the integrability of 2D Hamiltonian systems with variable Gaussian curvature

  • A. A. Elmandouh
Original Paper

Abstract

In this work, we consider the integrability of a general 2D motion of a particle on a surface with variable Gaussian curvature under the influence of conservative potential forces. Although this system has a kinetic energy relying on the coordinates, it remains homogeneous. The homogeneity of the system generally enables us to find a particular solution that can be utilized to derive the necessary conditions for the integrability by studying the properties of the differential Galois group of the normal variational equations along this particular solution. We present a new theory that can be applied to determine the necessary conditions for the integrability of Hamiltonian systems having a variable Gaussian curvature.

Keywords

Liouville integrability Differential Galois theory Systems in polar coordinates 

Notes

Acknowledgements

We would like to express our thanks to the reviewers for their useful comments which enabled us to improve the presentation of this article.

References

  1. 1.
    Babelon, O., Bernard, D., Talon, M.: Introduction to Classical Integrable Systems. Cambridge University Press, Cambridge (2003)CrossRefzbMATHGoogle Scholar
  2. 2.
    Tabor, M.: Chaos and Integrability in Nonlinear Dynamics. Wiley, NewYork (1988)Google Scholar
  3. 3.
    Elmandouh, A.A.: New integrable problems in rigid body dynamics with quartic integrals. Acta Mech. 226(8), 2461–2472 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Elmandouh, A.A.: New integrable problems in the dynamics of particle and rigid body. Acta Mech. 226(11), 3749–3762 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Elmandouh, A.A.: On the integrability of the motion of 3D-swinging Atwood machine and related problems. Phys. Lett. A 380(9), 989–991 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Yehia, H.M.: Atlas of two-dimensional irreversible conservative Lagrangian mechanical systems with a second quadratic integral. J. Math. Phys. 48(8), 082902 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Yehia, H.M., Elmandouh, A.A.: A new integrable problem with a quartic integral in the dynamics of a rigid body. J. Phys. A Math. Theor. 46(14), 142001 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Karlovini, M., Pucacco, G., Rosquist, K., Samuelsson, L.: A unified treatment of quartic invariants at fixed and arbitrary energy. J. Math. Phys. 43(8), 4041–4059 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Hu, Z., Aldazharova, M., Aldibekov, T.M., Romanovski, V.G.: Integrability of 3-dim polynomial systems with three invariant planes. Nonlinear Dyn. 74(4), 1077–1092 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Llibre, J., Ramirez, R., Sadovskaia, N.: Integrability of the constrained rigid body. Nonlinear Dyn. 73(4), 2273–2290 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Llibre, J., Oliveira, R.D., Valls, C.: On the integrability and the zero-Hopf bifurcation of a Chen–Wang differential system. Nonlinear Dyn. 80(1–2), 353–361 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Bao, J., Yang, Q.: Darboux integrability of the stretch-twist-fold flow. Nonlinear Dyn. 76(1), 797–807 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Lima, M.F., Llibre, J., Valls, C.: Integrability of the Rucklidge system. Nonlinear Dyn. 77(4), 1441–1453 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Bountis, T., Segur, H., Vivaldi, F.: Integrable Hamiltonian systems and the Painlevé property. Phys. Rev. A 25(3), 1257 (1982)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Ziglin, S.L.V.: Branching of solutions and nonexistence of first integrals in Hamiltonian mechanics. I. Funct. Anal. Appl. 16(3), 181–189 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Morales-Ruiz, J.J.: Differential Galois Theory and Non-integrability of Hamiltonian Systems. Prog. Math. Birkhauser Verlag, Basel (1999)CrossRefzbMATHGoogle Scholar
  17. 17.
    Morales-Ruiz, J.J., Ramis, J.P.: A note on the non-integrability of some Hamiltonian systems with a homogeneous potential. Methods Appl. Anal. 8(1), 113–120 (2001)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Gu, C., Hu, A., Zhou, Z.: Darboux Transformations in Integrable Systems: Theory and Their Applications to Geometry. Springer, Berlin (2006)Google Scholar
  19. 19.
    Wazwaz, A.M., Xu, G.Q.: An extended modified KdV equation and its Painlevé integrability. Nonlinear Dyn. 86(3), 1455–1460 (2016)CrossRefzbMATHGoogle Scholar
  20. 20.
    Wazwaz, A.M., El-Tantawy, S.A.: A new integrable (3+1)-dimensional KdV-like model with its multiple-soliton solutions. Nonlinear Dyn. 83(3), 1529–1534 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Birkhoff, G.D.: Dynamical Systems. American Mathematical Society, New York (1927)CrossRefzbMATHGoogle Scholar
  22. 22.
    Yoshida, H.: A criterion for the non-existence of an additional integral in Hamiltonian systems with a homogeneous potential. Physica D 29(1), 128–142 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Pogorelov, A.V.: Differential Geometry. Noordhoff, Geoningen (1954)zbMATHGoogle Scholar
  24. 24.
    Szumiński, W., Maciejewski, A.J., Przybylska, M.: Note on integrability of certain homogeneous Hamiltonian systems. Phys. Lett. A 379(45), 2970–2976 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Maciejewski, A.J., Szumiński, W., Przybylska, M.: Note on integrability of certain homogeneous Hamiltonian systems in 2D constant curvature spaces. Phys. Lett. A 381(7), 725–732 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Casale, G., Duval, G., Maciejewski, A.J., Przybylska, M.: Integrability of Hamiltonian systems with homogenous potential of degree zero. Phys. Lett. A 374, 448–452 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Raňada, M.F., Santander, M.: Superintegrable systems on the two-dimensional sphere \(S^2\) and hyperbolic plane \(H^2\). J. Math. Phys. 40, 5026–5057 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Combot, T.: A note on algebraic potentials and Morales–Ramis theory. Celest. Mech. Dyn. Astron. 115(4), 397–404 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Whittaker, E.T., Watson, G.N.: A Course of Modern Analysis. Cambridge University Press, Cambridge (1996)CrossRefzbMATHGoogle Scholar
  30. 30.
    Kimura, T.: On Riemann’s equations which are solvable by quadratures. Funkc. Ekvacioj 12, 269–281 (1969)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Atwood, G.: A Treatise on the Rectilinear Motion and Rotation of Bodies. Cambridge University Press, Cambridge (1784)Google Scholar
  32. 32.
    Morales-Ruiz, J.J., Ramis, J.P.: A note on the non-integrability of some Hamiltonian systems with a homogeneous potential. Methods Appl. Anal. 8, 113120 (2001)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Casasayas, J., Nunes, A., Tufillaro, N.: Swinging Atwood’s machine: Integrability and dynamics. J. Phys. France 51, 16931702 (1990)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Tufillaro, N.: Integrable motion of a swinging Atwood’s machine. Am. J. Phys. 54(2), 142–143 (1986)CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media B.V., part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Mathematics and Statistics, Faculty of ScienceKing Faisal UniversityAl-AhsaaSaudi Arabia
  2. 2.Department of Mathematics, Faculty of ScienceMansoura UniversityMansouraEgypt

Personalised recommendations